Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 21, 2018, 8:13 PM EDT for 4 counties in Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2018, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 21, 2018, 8:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Barrow County, GA, DeKalb County, GA, Gwinnett County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
949
WWUS82 KFFC 220013
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT TUE AUG 21 2018
GAZ034-035-045>047-220045-
Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-
813 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
BARROW...DEKALB AND GWINNETT COUNTIES UNTIL 845 PM EDT...
At 812 PM EDT...a line of strong thunderstorms was along a line
extending from near Hog Mountain to Druid Hills...and moving east at
20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Lawrenceville, Decatur, Conyers, Winder, Duluth, Sugar Hill,
Snellville, Suwanee, Buford, Lilburn, Loganville, Chamblee, Norcross,
Doraville, Clarkston, Auburn, Stone Mountain, Dacula and Avondale
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3400 8358 3372 8388 3374 8392 3371 8391
3371 8393 3369 8392 3358 8404 3371 8435
3383 8435 3413 8401
TIME...MOT...LOC 0012Z 285DEG 17KT 3404 8398 3378 8432
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 8:11 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 21, 8:11 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 811 PM EDT Tue Aug 21 2018 .PREV DISCUSSION... /Issued 328 PM EDT Tue Aug 21 2018/ SHORT TERM /Tonight through Wednesday Night/... A surface front approaching NW Georgia this afternoon will move through the forecast area through tomorrow morning, as the upper level short wave moves off the southeast coast between 12-18Z tomorrow. Scattered showers and thunderstorms will develop ahead of the front this afternoon continuing into late this evening. A few storms could be strong, with isolated severe possible this afternoon and evening. The convection will diminish as the surface front pushes to central GA and the short wave pushes east of the area by midnight. Models are in good agreement showing drier air pushing into the forecast area beginning tonight through tomorrow. Areas receiving heavy rainfall will see patchy fog develop around daybreak, but it should quickly burn off after sunrise. Clouds after midnight and through the day should be more scattered with mainly mid and high clouds expect tomorrow. Winds will remain out of the west, with below normal temperatures expected through the forecast period. Atwell LONG TERM /Thursday through Tuesday/... The extended forecast will begin dry with diurnal convection returning by the weekend into early next week. Despite the return of isolated to scattered showers and thunderstorms, there will be no large scale focus for widespread heavy rainfall or severe weather through early next week. Surface high pressure centered over the Ohio Valley and dry northwest flow aloft will provide for dry weather and cooler temperatures on Thursday. As the surface high shifts northeast into New England on Friday, Atlantic moisture will begin to return to at least central Georgia on easterly surface flow around the southern periphery of the high. Coverage should be only isolated to widely scattered in central Georgia Friday while most of north Georgia will continue to be dry. Temperatures Thursday and Friday will be around three to six degrees below normal. Easterly low-level flow will persist through the weekend as an upper high begins to build in from the west by Sunday. Despite the upper high, with continued weak east to southeast surface flow, expect isolated to scattered diurnal convection to persist into early next week. With the building high aloft, temperatures will gradually warm through the weekend into early next week as highs return to the upper 80s to low 90s. RW && .AVIATION... 00Z Update... A line of showers and some isolated thunderstorms are pushing SE across the area as a frontal boundary moves through. Ceilings are in the VFR range but may see some very brief periods of MVFR ceilings if a shower moves over one of the TAF sites over the next few hours. A drier airmass will move in across the state behind the front so will see VFR ceilings through tonight and continue through Wednesday afternoon/evening. Winds are out of the SW and will turn to the NW through 12z Wed. Wind speeds expected to stay 10kt or less. No issues with VSBYs expected. //ATL Confidence...00Z Update... Confidence high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 86 67 84 / 40 5 5 0 Atlanta 70 85 67 84 / 40 5 5 0 Blairsville 64 79 57 79 / 40 10 5 10 Cartersville 68 84 63 85 / 30 5 5 5 Columbus 71 88 69 88 / 40 5 5 5 Gainesville 68 84 65 82 / 40 5 5 0 Macon 71 89 69 87 / 50 5 5 5 Rome 68 85 63 85 / 20 5 5 0 Peachtree City 69 85 66 85 / 40 5 5 0 Vidalia 74 91 72 89 / 40 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....RW AVIATION...01
Hazardous weather outlook, Aug 21, 11:32 AM EDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EDT Tue Aug 21 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1132 AM EDT Tue Aug 21 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected mainly this afternoon and evening. A cold front will move across north and central Georgia through tonight. Showers and thunderstorms will develop along and ahead of the front. A few storms could be strong and possibly severe with the main threats being strong gusty winds, frequent lightning, and brief heavy rain. Due to the heavy rain, brief localized flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms are possible across parts of central Georgia Thursday, and then across north and central Georgia Friday through Monday. A few storms could be strong with gusty winds and brief heavy rain. Due to the heavy rain, brief localized flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 21, 4:49 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT TUE AUG 21 2018
GAZ025-036>038-047>050-212115-
Morgan GA-Jackson GA-Walton GA-Oglethorpe GA-Clarke GA-Oconee GA-
Newton GA-Greene GA-
449 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHEASTERN JACKSON...
EASTERN WALTON...NORTHWESTERN OGLETHORPE...CLARKE...OCONEE...
NORTHEASTERN NEWTON AND NORTHWESTERN GREENE COUNTIES UNTIL 515 PM
EDT...
At 448 PM EDT...a line of strong thunderstorms was along a line
extending from Bogart to near Social Circle...and moving east at 25
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Monroe, Covington, Madison, Watkinsville, Athens, Social Circle,
Oxford, Winterville, Bogart, Crawford, Rutledge, North High Shoals,
Bostwick, Arnoldsville, Good Hope, Bishop, Hull, Jersey, Whitehall
and Athens-Clarke County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3349 8353 3363 8388 3391 8365 3397 8354
3402 8356 3406 8353 3404 8336 3400 8326
3401 8323 3400 8322 3403 8318 3401 8301
TIME...MOT...LOC 2048Z 274DEG 20KT 3393 8354 3368 8375
WIND...40MPHSpecial weather statement, Aug 21, 5:34 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT TUE AUG 21 2018
GAZ083-095-096-107-212200-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
534 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOUSTON...
BLECKLEY...SOUTHERN TWIGGS AND NORTHERN PULASKI COUNTIES UNTIL 600 PM
EDT...
At 533 PM EDT...a strong thunderstorm was over Sand Bed, or near
Perry...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Cochran, Hawkinsville, Warner Robins, Hayneville, Browndale,
Tarversville, Houston Lake, Mobley Crossing, Elko, Grove Park,
Baileys Park, Royal, Ocmulgee Public Fishing Area, Paulk, Cary,
Pulaski State Prison, Porter, Kathleen and Coley Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3232 8375 3256 8369 3257 8326 3229 8333
3228 8333 3229 8334 3228 8334 3227 8335
TIME...MOT...LOC 2133Z 280DEG 21KT 3246 8362
WIND...40MPHSpecial weather statement, Aug 21, 5:47 PM EDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT TUE AUG 21 2018
GAZ037-038-049-050-212215-
Morgan GA-Oglethorpe GA-Oconee GA-Greene GA-
547 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN...SOUTHWESTERN
OGLETHORPE...SOUTHEASTERN OCONEE AND GREENE COUNTIES UNTIL 615 PM
EDT...
At 547 PM EDT...a strong thunderstorm was over Wrayswood, or 10 miles
southeast of Watkinsville...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greensboro, Union Point, Woodville, White Plains, Siloam, Maxeys,
Buckhead, Stephens, Wrayswood, Barnett Shoals, Greshamville, Daniel
Springs, Carey, Swords, Penfield and Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3369 8300 3366 8295 3362 8298 3363 8299
3362 8300 3360 8299 3358 8301 3355 8300
3348 8303 3357 8342 3385 8338 3382 8296
3380 8298 3378 8298 3373 8295
TIME...MOT...LOC 2147Z 280DEG 21KT 3373 8330
WIND...40MPHSpecial weather statement, Aug 21, 6:41 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT TUE AUG 21 2018
GAZ053-054-056-057-067>070-078-079-212315-
Harris GA-Fayette GA-Lamar GA-Coweta GA-Upson GA-Spalding GA-
Meriwether GA-Talbot GA-Pike GA-Henry GA-
641 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...
SOUTHEASTERN FAYETTE...NORTHWESTERN LAMAR...SOUTHEASTERN COWETA...
NORTHWESTERN UPSON...SPALDING...MERIWETHER...NORTHWESTERN TALBOT...
PIKE AND SOUTHERN HENRY COUNTIES UNTIL 715 PM EDT...
At 640 PM EDT...a line of strong thunderstorms was along a line
extending from Vaughn to near Flint Hill...and moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Griffin, Thomaston, Zebulon, Hamilton, Greenville, Peachtree City,
Hampton, Locust Grove, Manchester, Senoia, Pine Mountain, Woodbury,
Milner, Brooks, Warm Springs, Woodland, Molena, Williamson, Orchard
Hill and Meansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3336 8454 3337 8440 3335 8439 3335 8435
3338 8435 3341 8400 3331 8406 3332 8407
3330 8407 3330 8410 3329 8409 3325 8412
3321 8412 3271 8443 3275 8489
TIME...MOT...LOC 2240Z 261DEG 28KT 3329 8437 3283 8470
WIND...40MPHSpecial weather statement, Aug 21, 8:10 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT TUE AUG 21 2018
GAZ058>060-071-072-081-082-220045-
Butts GA-Putnam GA-Monroe GA-Bibb GA-Crawford GA-Jones GA-Jasper GA-
810 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...WESTERN
PUTNAM...MONROE...WESTERN BIBB...CRAWFORD...JONES AND JASPER COUNTIES
UNTIL 845 PM EDT...
At 809 PM EDT...a line of strong thunderstorms was along a line
extending from near Calvin to near Culloden...and moving east at 30
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Eatonton, Forsyth, Monticello, Roberta, Flovilla, Shady Dale,
Payne, Culloden, Payne City, Lake Tobesofkee, Bradley, Turtle Cove,
Wayside, Round Oak, Russellville, Central Georgia Experiment Stn,
Wesleyan, Blount and Eudora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3274 8418 3280 8415 3280 8412 3293 8412
3293 8405 3307 8404 3344 8382 3349 8371
3347 8359 3344 8353 3345 8347 3342 8331
3269 8375 3263 8386
TIME...MOT...LOC 0009Z 275DEG 26KT 3340 8367 3281 8411
WIND...40MPHSpecial weather statement, Aug 21, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT TUE AUG 21 2018
GAZ034-035-045>047-220045-
Walton GA-Rockdale GA-Barrow GA-DeKalb GA-Gwinnett GA-
813 PM EDT TUE AUG 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
BARROW...DEKALB AND GWINNETT COUNTIES UNTIL 845 PM EDT...
At 812 PM EDT...a line of strong thunderstorms was along a line
extending from near Hog Mountain to Druid Hills...and moving east at
20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Lawrenceville, Decatur, Conyers, Winder, Duluth, Sugar Hill,
Snellville, Suwanee, Buford, Lilburn, Loganville, Chamblee, Norcross,
Doraville, Clarkston, Auburn, Stone Mountain, Dacula and Avondale
Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3400 8358 3372 8388 3374 8392 3371 8391
3371 8393 3369 8392 3358 8404 3371 8435
3383 8435 3413 8401
TIME...MOT...LOC 0012Z 285DEG 17KT 3404 8398 3378 8432
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:10 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Jasper, Jones, Monroe, Putnam | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.